Bloodshot eyes

Since being on Warfarin I get a fair amount of bloodshot eyes - I have had three in the last two weeks. I find that if I manage to catch the process soon after it starts to bleed and put cold fingers or a cold compress over my eye I can limit the damage, but this does not always happen. Does anyone else have this weak point? It may not be connected, but if there is the slightest drop in temperature or a breeze, my eyes weep copiously so I am forever mopping them with tissues. I'm am concerned that the two issues are likely to cause eye infections - just something else to deal with.

10 Replies

oldestnewest
  • I got bloodshot eye or eyes when I started on Warfarin. Went to the optician to get it checked out and they said nothing for me to worry about in terms of my eyes. It just went away after a few days. It may have been nothing to do with the warfarin of course, but I don't usually get bloodshot eyes. Mine weren't bloodshot as in re all over, it was more like actual blood in the eye, just a small amount.

    Koll

  • I've been on warfarin for about 14 years and have never come across this. If I did I would contact the warfarin clinic for advice/ reassurance.

    Sandra

  • When completing my INR form I always add bloodshot eyes if appropriate. They don't usually comment so I guess it's ok. I just worry a little when the eye gets very red.

  • Well if that's the case and you have informed them I wouldn't be overly concerned. Still not nice though!

  • Ask them don't assume they've read it 😊

  • I had this with Warfarin but my good GP seemed unconcerned. Since being on Apixaban it has not happened.

  • Always had this on warfarin. Not a good look!

  • I occasionally got them before medication - say once every 6 months or so. Since starting Apixeban 8 months ago have had one once - but it was much worse than before medication, covering over half of the white of my eye, and took 10 days to go

  • Barb385

    I had the same thing last week. Mine was quite painful when I blinked. Optician didn't think it was connected to Apixaban (after saying he wasn't very familiar with it)!) It took a few days to clear

  • Hi

    I had a lot of blood shot eyes while I was on warfarin but now I'm on a new NOAC drug Apixaban and hardly ever get blood shot eyes. I found with warfarin u lose loads of bleeding through urine and going to the loo check with ur doctor as most of the new NOAC drug don't cause blood shot eyes. It maybe hay fever

You may also like...